Jump to content
CrazyBoards.org

Recommended Posts

I've been on lithium for about four months (this go 'round- been on it before), and every single day, for the entire day, I have had a horrible sour, bitter, metallic taste in my mouth. It gets worse right after I take my dose (at bedtime) and any time I eat, as the extra salivation squirts more of the nastiness into my mouth. The only advice I got from my pdoc was to chew gum, but even that doesn't work sometimes because it just makes me salivate more. So I have been suffering and complaining for four months, and realized that it is unlikely to go away. It is so dumb, to have a side effect that sounds so minor affect my quality of life so much. Every meal, every glass of water, kissing, everything to do with my mouth involved a bad taste.

I asked my beloved pharmacist about it finally (duh- why not sooner? my memory sucks), and at first he wasn't sure, but then he suggested that I try to drink a glass of milk along with my dose. Milk is basic, and lithium is acidic, so he thought it might neutralize the issue. And he was RIGHT! It hasn't gone away completely, and I've only had one day to report on, but so far, my mouth is so much better. My belly is too-- usually after my dose, even if I eat with it, I can feel a creeping sour monster climbing up my gullet. Last night and tonight, I can feel the slight upset my belly gets from my meds, but that sour quality is barely there.

So, with luck, this will be a solution for me, and perhaps for someone out there in CB Land. :D

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...